I have tried to explain it as feeling like a chemical burn from the inside out. When the sun hits it even through the car window I feel myself cringing like a vampire in the light. I can't even open my eyes in the direct sun. I am fair skinned and I have felt almost a anxiety attack when I am stuck in the sun. Again like the vampire I want to flee. This was tough over the summer since my daughter was on swim team.
I also feel like the Procrit shot feels like battery acid being shot in my arm.
Definately ---like being on fire from the inside.
Good call in the riba rash, lol!!
Thanks loads for describing my current experience:) jerry
By the way, I have always been sensitive to poison ivy, wonder if that might be a predictor as who may get riba rash?
Not trying to scare anyone just venting what I went through.
Are the two of you describing the Riba rash or telaprevir rash? I thought your were responding to westcoastgy's description of telaprevir rash, but then wasn't sure. I am going through the tough second month of rash over most of my body and I'm wondering if I might have both going on. Any more thoughts? I have read a lot of threads on the "rashes" and can't come to a conclusion. I know that we all can have different reactions and sides, but I can't help trying to figure it out. Part of the curse, I guess. I am light-skinned and blue-eyed, so I guess that puts me into the pool of likely candidates to have skin issues with treatment.
CMcH, your description of aversion to sunlight is spot on.
Thanks for the reminder :-( I'm less then a week into the telaprevir study and this was the last thing I needed to hear. Anyway lets not forget about all the people that TX and never get a rash.........
The Riba rash from what I understand usually will not set in until week 8. I had the hot burning rash week 1, the itchy bumpy rash week 11
My trial nurse and trial coordinator tell me that the little red dots are from the riba. The telaprivir rash is larger that just those small dots and commonly shows up around week 8--in my understanding.
I do sometimes get a burning sensation under my skin on my arms and just imagine my body is trying to fight something---and so far winning, LOL!
.....Anyway lets not forget about all the people that TX and never get a rash.........
I hear you on that one! Even though I do have a rash, I have to tell you it doesn't bother me much at all. I have always had skin issues, so I am just thankful it is not worse. Now if I could just get my scalp to stop itching..........Thank goodness for atarax!
Good luck all--scratch, scratch, itch,itch ;-)
My rash I believe is from the Riba and the Pegasus. I am not on Telaprevir. I have read that the Interferon attacks rapidly reproducing cells like HCV, CA, skin, hair, mouth and intestines. Then with the decreased WBC, RBC and Neutrophils it takes forever to heal. Leaving me feeling dehydrated and thin skinned.
On my first shot that I did with my NP she warned me to stay out of the sun. She told me a story about a gal that was just running errands in Santa Cruz for 2 hours and ended up in the ER w/2nd degree burns. So that leads me to believe they both contribute to the rash.
WTF it *****. (sorry I picked that up from my kids) I just noticed some new spots on my face. I use tons of lotions and potions but this ointment that I got from the Dermatologist seems to help, just kind of greasy. Hopefully this will pass. I think I might have some scars though?